The other day I was at work, and noticed a woman, and I couldn’t help but notice I was staring. All of a sudden I had a horrible guilty feeling come over me, because I have a girlfriend who I love very much. I felt horrible. I thought to myself “does this mean I don’t love my girlfriend”. One thought lead to another, which snowballed, meaning my OCD took over as usual, and I am not left in this horrible situation.
I have very bad OCD, Depression, anxiety…the list can go on for a while.
The negative thoughts about my love for my girlfriend have been going on for about week now, and it’s turned into an emotional numbness. My head feels so overwhelmed, and I feel like I can’t think anymore. I can’t eat, sleep, or even think about her without feeling nauseous. I can’t shake these bad thoughts that have left me almost paralyzed.
My Psychiatrist told me today that my Paxil and OCD do this to me.
I feel empty on the inside, and its literally killing me. I don’t like waking up, or going to work. I won’t enjoy life unless I feel like I have my girlfriend back.
Can someone please reassure me that it will pass (again), and that it from OCD?
I was deeply in love one minute, and then like this another?
Some other information about me:
I am on Paxil, have sever panid disorder, social problems, OCD (clearly)
I am ussualy obsessive about my health, but not since this. My doctor says I obsess over one thing at a time.
I feel like can't stop focusing on the bad.
I think Benzodiazepine keep doing this to me, considering this ocd thing with my gf has happened around the same time as me taking it heavily.
Since you have had OCD for a while you know that all of these thoughts are irrational thoughts that just get stuck in our head. I'm a little confused when you say that the therapist said that Paxil is part of the cause of you having this OCD flare up. I am also assuming that you have been on it for a while so it does not really make sense to me.
Also you mentioned benzodiazepine and you think this is also contributing to your recent flare up since you have been taking it "Heavily." Define heavily for me?
Lastly, as you know, these thoughts have gone away in the past and will do so again. Try some self-coaching where you actually say STOP and picture yourself pulling a lever back whenever you start to feel the thought come on.
Thanks for the response. I have been on Paxil for 4 years, and have hit a plateau, I think. My doctor said that paxil is just not right for me anymore, and that I am very sensitive to medications. I started Cymbalta 4 days ago, to help with everything, because the paxil stopped working.
When I said heavily, I meant that, I only use klonopin when needed. I ussually never took it, but the times I did need it, I had to take it a few days in a row. My doctor said that, that brings down my mood.
I know these thoughts are stupid but they are so hard to control. It like warped my whole head. I feel like I can't recognize my gf anymore. I feel like I drained all my emotions out. Its very strange, and I feel alone.
I know it will take time for me to recover, again, but I just want things to go back to the way they were.
from the second I wake up, I get they gut wrenching feeling and I feel like I can't make it stop.
Okay, now I understand and I have so been where you are! I'm glad you are trying a different medication but as you know it does take a while to build up in your system and the waiting is the hardest part.
I was doing really well until this past May and then a major trigger sent me over the OCD cliff again after many years of being pretty much off medication. I was where you are now. But the knowing that in time I would be myself again, was half the battle. I just had to ride it out. And after about 4 weeks and quite a few Klonopin later, I am now myself again and you will be too.
When someone does not have OCD, which I am assuming your girlfriend does not, it is really hard for them to understand. I had to explain it to my husband who was looking at me like I had two heads. They may not really get it but I think it helps them to know that you are stuck in an OCD cycle and that it will go away with a little time and patience from both your girlfriend and yourself. I am sure you are as in love with her as you ever were, it is just these stupid irrational thoughts. So keep reminding yourself of that while the Cymbalta is getting up and going. Any negative thoughts you have, replace them with positive ones.
Post again if you need anything else or just want to keep us updated. If you have any questions about the Cymbalta, there are plenty of people over in the Anxiety forum who are taking it and perhaps could answer any questions you have about it.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.